Jump to content
CrazyBoards.org

Recommended Posts

Zyprexa helped me immensely.  It felt like my brain woke up, now 6 months later I am experiencing tightness in my legs at night plus insomnia, all new symptoms.

Currently on 5 mg Zyprexa. 

Last night took 1/2 of a 25 mg Seroquel and 0.5 mg of Cogentin at 3:30AM and was able to sleep.

I am trying to stay away from Seroquel as it causes daytime sedation, plus I am gaining weight like crazy.

Talked to my psych doc today and he encouraged me to try 1/2 of the Zyprexa tablet during the day and 1/2 at dinner time with the cogentin and seroquel, giving all

three time to clear my system by the time I wake up.  I have a very slow metabolism. Right now experiencing dizziness and more sedation as the afternoon progresses.

I feel I am out of options.  Zyprexa is the only drug that helps with all my symptoms.

Thank you for listening.  Any helpful suggestions would be appreciated.

Purple.

 

Share this post


Link to post
Share on other sites

I always had some daytime sedation from seroquel, even if I took it at 8 pm. It was bad enough I could sleep through two alarms the next morning. There are other options for insomnia, thankfully. Have you tried any of the Z drugs?

At least you're stable on the zyprexa, that's awesome.

Share this post


Link to post
Share on other sites

Hi dtac ~  Thank you for your reply :) What are the Z drugs?  

Yes, daytime sleepiness I have always had with Seroquel and I take it at 6PM. 

I took 1/2 of a 5 mg tablet of Zyprexa at noon today and it's already 4:15PM.  Feeling some sedation and trouble with walking but otherwise I feel as if the Zyprexa woke up my brain. I can feel it fighting the inking in of depression or the bounce of a mood the drug is fighting off. 

Just spoke with my psych doc and I am going to move all my psych meds to later on in the day and evening so I can function and hopefully sleep thru the night.  Battling sleep at 3:30AM is no fun, same with the leg jerks and cramps.

Purple

Share this post


Link to post
Share on other sites

Z-drugs are medications used to treat insomnia.  They include such medications as Ambien and Lunesta.

Share this post


Link to post
Share on other sites

Hi Andy ~  Oh yes, got it, thank you.  Have tried Amien, Lunesta, Melatonin, etc but they all stay with me thru the following day. Even Benedryl does that to me too. Then I'm up at night eating and don't remember it, LOL.

But, I will keep that ace up my sleeve if my sleep doesn't improve. 

BTW, where can I go, on this site, to put the drugs I am on, dx's etc,like you have ?

Purple

Share this post


Link to post
Share on other sites

Go up to the top right of the screen and find the little arrow next to your avatar. Drop down that menu and choose "account settings". Once you get to account settings choose the signature tab.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By CookieN
      Anyone on a very low dose of zyprexa?  How low? Do you have any side effects on this very low dose? Does it improve your symptoms? 
    • By Blart752
      I've had sleep troubles while on zyprexa, is that because it isn't indicated for people with concomitant insomnia??  I wouldn't sleep on it, or i would sleep for like 10-12 hours.  
      Because of that and because my current regimen isn't working as much is there any way to take it PRN low dose if i talk to the doctor about it?  Because I can take it like once or twice and it doesn't affect my sleep.
    • By Risilox
      Hello everyone,
      my name is Nicholas and I'm a 21 years old guy from Italy.
      I suffered from chronic insomnia from the age of 15 and in mid-February 2017 was prescribed before bedtime the antidepressant mirtazapine at 15 mg and the antipsychotic olanzapine at 2,5 mg. I took them for 2 weeks without improvement. Therefore the psychiatrist increased mirtazapine at 30 mg and olanzapine at 10 mg. Now I believe that he thought I had bipolar disorder type 1 but I hadn’t any mental illnes.
      I took olanzapine at 10 mg because I think was only a tranquilizer and because I trusted the doctor.
      Olanzapine made me sleep for 13 hours but I was no longer myself. After 5 days I tried to split the tablet but it gave me a strange effect. So I continued for others 15 days at 10 mg because I really needed to sleep. Then in April 2017 I tapered olanzapine in 1 week because I could not live anymore like that. I took it for a total of 48 days.
      After this I reduced mirtazapine to 15 mg and 1 week later I stop cold turkey. At that time I took the benzodiazepine brotizolam at 0,25 mg for 2 weeks to help me sleep.
      The withdrawal symptoms were terrible for 4 months and I have not been the same anymore.
      When I was on mirtazapine and olanzapine I had eyelids fasciculation 2 or 3 times per day. When I quitted olanzapine the eyelids fasciculation ceased.
      2 weeks after withdrawal from olanzapine and 1 week from mirtazapine I started to have frequently intermittent muscle twitching in the left thigh and occasionaly pulsating muscles in other parts of the body. After less than a couple of months they have decreased in frequency and intensity but didn’t stop completely. During this period I was forced to take the antidepressant sertraline and the benzodiazepine diazepam because for the new psychiatrist I had obsessive compulsive disorder with an obsession for the damage of antipsychotics. I did not have anything like that and could taper and withdraw after 3 months in July 2017.
      Now I think maybe that the muscles twitching have diminished because diazepam is also a muscle relaxant.
      In August 2017 I started to have continuous fasciculations in the legs when I lie down and less frequently when I sit while I never had them when I move. Few times a day I had pulsating muscles also in the arms and the trunc but never in the face. I never had muscle twitches in multiple parts of the body at the same time.
      In September the muscles twitching moved for 1 week in the lower abdominals.
      In October 2017 for 2 weeks the muscles twitches suddenly stopped in the legs and continued in the rest of the body about 10 times per day.
      When the muscles twitching returned they were milder. Sometimes the fasciculations are so mild that when I looked at my calf I saw them without feel them. In the legs they have become more single rapid muscular contractions than pulsating muscles.
      Soon after I started to have continuos pulsating muscle in my upper lip. The muscle twitch was very mild and lasted 2 weeks but after it I have sometimes pulsating muscle also in my face.
      Do you think it is a tardive dyskinesia caused by olanzapine despite I haven’t involuntary body movements?
      Do you think it could be some other side effect caused by olanzapine or maybe mirtazapine? It’s 8 months that I’ve it.
      I have been visited by several psychiatrists and neurologists and everyone said it was just stress.
      Even if I do not have the symptoms of tardive dyskinesia I do not know what else it could be: I’m not stressed and I do not suffer from anxiety, I do not take stimulants, I can sleep, I have had blood tests and I haven’t electrolyte imbalances or hypoglycemia, I did electromyography and had normal results.
      The thing that worries me most is that there is a very large amount of medical literature that associates tardive dyskinesia with cognitive impairments.
      If it were to be tardive dyskinesia do you think that the fact that for almost 2 weeks the muscles twitches had almost disappeared means that I am healing?
      Thank you and greetings from Italy.
    • By Level_With_Me
      Ok so 2 days Zyprexa very less confusing. Maybe I can get off the Seroquel. Seroquel is too intensely boring in daytime. I take one Zyprexa my house is clean and I'm chillin. No water needed. Im not a plant. Although getting to the gym Im ready.
    • By Angerr
      i've been on zyprexa for 4 months now and i have gained 13 pounds, for me it wasnt a big deal since i was severely underweight but now im scared of gaining more since i dont want to stop being skinny, i felt like the hunger was really bad for the first two months but know im not so hungry but still very scared of gaining weight, does the weight gain ever stop? should i tell my doctor about it and get a med change? weight is turning into a huge issue for me and causing lots of anxiety and even some food restriction but i feel as if my doctor would not change it since im still a little underweirght and therefore no real reason exists to switch meds.
      (i have never struggled with an eating disorder i was just naturally really skinny)
×
×
  • Create New...